Family Health Expert Forum
doctor giving confusing information
About This Forum:

Questions in the Family / Internal Medicine forum are answered by medical professionals and experts. Topics covered include general health issues, adolescence, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, medical tests and procedures, and senior health.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
doctor giving confusing information
I'm a 54 year old woman, in reasonably good shape.  Symptoms are dry cough, light crackles in throat when breathing, tight lungs.  Sometimes feel short of breath when resting.  Jog two miles several times a week without breathing problem.  Smoked for 12 years, but quit 24 years ago.  Had respiratory function test, which came back within normal limits. I didn't respond to bronchodialator med. Doctor said results were "very good."  Based on some wheezing while exhaling, and other symtoms described above, doctor says I have "bronchospastic disease," but not asthma.  I also had a endoscopy of my into my stomach, and it found three areas of inflammation, including duodenum, stomach, and esophagus.  The doc gave me a "Kellog??" shot which is supposed to treat inflammation.
Can you help clarify where this is going?  What disease might I have if not asthma, and lung function test is normal?

Thanks, Willie
Discussion is closed
Cancel
2 Answers
Page 1 of 1
233190 tn?1278553401
Generally, there are three major causes of a chronic, unexplained cough.  This can include asthma, GERD, and post-nasal drip from sinusitis.  

It seems like the first two options have been evaluated for - with the pulmonary function test and upper endoscopy.  

If treatment of these diseases do not improve the cough (i.e. inhalers for the asthma, PPIs for the GERD), you can consider going after the post-nasal drip.  A CT scan of the sinuses can be considered as an initial evaluation of this avenue.  

This option can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
http://www.straightfromthedoc.com
Discussion is closed
Cancel
Comment
Avatar universal
I would suspect that the shot you were given was a steroid called Kenolog.  It would decrease inflammation.  Hope it helped.
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank